Texas, 2007Flash Flooding and Flood in Texas, June 24 to 25, 2007
June 24 to 25, 2007 · NWS SJT · 5 events in 2 counties and zones
Late night thunderstorms developed over the Concho Valley and one of these thunderstorms produced wind damage around San Angelo. Also these thunderstorms produced very heavy rains in a short period of time resulting in flash flooding around San Angelo and near Winters.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late night thunderstorms developed over the Concho Valley and one of these thunderstorms produced wind damage around San Angelo. Also these thunderstorms produced very heavy rains in a short period of time resulting in flash flooding around San Angelo and near Winters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 24, 10:57 PM CST, 26 minutes earlier.
Area forecast discussion, Jun 24, 10:57 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1157 PM CDT SUN JUN 24 2007
.AVIATION...
STORMS STILL HOLDING TOGETHER TONIGHT OVER BOTH ABI AND SJT
AREAS...AND EXPECT STORMS TO BE AT/NEAR THE AIRPORTS FOR AT LEAST
A COUPLE MORE HOURS. SOME HEAVY RAIN WITH LOWERED VISIBILITIES FOR
A SHORT TIME POSSIBLE AT BOTH AIRPORTS. OTHERWISE...LOW CLOUDS
STARTING TO MOVE INTO SONORA AREA AND SOUTHERN KIMBLE COUNTY
TOWARD JCT. EXPECT MVFR CEILINGS TO BUILD IN OVERNIGHT AND LINGER
THROUGH MUCH OF THE MORNING. RAIN POSSIBLE AGAIN MONDAY
EVENING...BUT LOCATIONS DEPENDENT ON OUTFLOW BOUNDARIES FROM
TONIGHT/S ACTIVITY...SO WILL NOT INCLUDE IN TAFS AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 626 PM CDT SUN JUN 24 2007/
AVIATION...
ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS ONGOING THIS
EVENING NEAR INTERSTATE 20 AND THE ABI AIRPORT. EXPECT THIS
ACTIVITY TO CONTINUE AT LEAST FOR THE NEXT FEW HOURS AS WEAK UPPER
LOW REMAINS PARKED NEAR THE AREA. HAVE INCLUDED VCTS FOR KABI AND
KBBD TAFS AS A FEW SHOWERS HAVE BEEN DEVELOPING CLOSE TO THOSE
AREAS. EACH SHOWER IS SHORT-LIVED...BUT MORE FORM OFF THE OUTFLOW
FROM PREVIOUS STORMS. COULD SEE STORMS LINGER OVERNIGHT ALONG OLD
OUTFLOW BOUNDARY AS THE LOW LEVEL JET PICKS UP NEAR MIDNIGHT...BUT
WILL MONITOR RADAR TRENDS BEFORE INSERTING STORMS THROUGH THE
NIGHT. MVFR CEILINGS EXPECTED TO DEVELOP AGAIN TONIGHT FROM SOUTH
TO NORTH AFTER MIDNIGHT AND LINGER THROUGH MUCH OF THE MORNING.
PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 24 2007/
SHORT TERM...
SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP ACROSS PORTIONS
OF WEST CENTRAL TEXAS THIS AFTERNOON...WITH A LITTLE MORE COVERAGE
THAN THE LAST FEW DAYS. MOST OF THE CONVECTION IS UP WITH A MCV
REMNANT LEFT OVER FROM LAST NIGHTS CONVECTIVE COMPLEX...SPINNING
AROUND ACROSS THE NORTHWEST BIG COUNTRY. BUMPED UP POPS UP THERE
FOR THIS TONIGHT. AREA ALSO EMBEDDED WITHIN THE BROAD UPPER
TROUGH...WHICH WILL NOT BE GOING ANYWHERE FAST OVER THE UPCOMING
WEEK.
FORECAST WISE...TROUGH WILL BE AROUND AND SCATTERED SHOWERS AND
STORMS WILL CONTINUE. HOWEVER...GIVEN THE VERY WEAK NATURE OF THE
SYSTEMS WE ARE TALKING ABOUT AND THEIR SPORADIC MOVEMENT...
CONFIDENCE IN ANY PARTICULAR SOLUTION IS ALMOST NON EXISTENT. IN
OTHER WORDS...MAY WELL SEE A DAY OR TWO OVER THE NEXT WEEK WITH
WIDESPREAD SHOWERS AND STORMS...BUT CONFIDENCE IN NAILING DOWN
WHAT PERIOD OR PERIODS THE RAIN FALLS IN LOW. HAVE UPPED THE
CHANCES SLIGHTLY FOR MONDAY AND TUESDAY NIGHTS...WITH MODELS
INDICATING A SOMEWHAT STRONGER LOW LEVEL JET. WITH THE UPPER
TROUGH STILL OVERHEAD...AND ESPECIALLY IF ANOTHER MCV IS ROAMING
AROUND...A STRONGER LOW LEVEL JET MAY WELL AID MORE WIDESPREAD
DEVELOPMENT. OTHERWISE...WILL RUN LOW CHANCE POPS PRETTY MUCH ALL PERIODS
THROUGH MID WEEK.
LONG TERM...
NOT ENTIRELY SURE WE CAN GET THE UPPER LEVEL RIDGE TO BUILD IN
ENOUGH TO END THE CHANCE OF SHOWERS AND STORMS BY NEXT
WEEKEND...BUT CLIMATOLOGY SAYS IT HAS GOT TO STOP RAINING AROUND
HERE AT SOME POINT. WILL LEAVE IT DRY FOR NOW...INSTEAD OF RUNNING
LOW CONFIDENCE LOW POPS FOR THE ENTIRE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 68 84 70 86 / 50 40 30 40
SAN ANGELO 70 86 71 86 / 40 40 30 30
JUNCTION 70 83 74 84 / 40 50 40 40
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08
Hazardous weather outlook, Jun 24, 1:24 PM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
224 PM CDT SUN JUN 24 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
224 PM CDT SUN JUN 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WITH A MOIST AND UNSTABLE AIRMASS OVER THE REGION... WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO
TONIGHT. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A DISTURBANCE ALOFT IS FORECAST TO BECOME SITUATED OVER THE REGION
TUESDAY THRIOUGH THURSDAY OF THIS WEEK. THIS WILL INCREASE THE
CHANCE AND COVERAGE OF SHOWERS AND STORMS. THE STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 7:03 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
803 PM CDT SUN JUN 24 2007
TXZ114-128-250200-
SHACKELFORD TX-CALLAHAN TX-
803 PM CDT SUN JUN 24 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT FOR SOUTHERN
SHACKELFORD AND NORTHERN CALLAHAN COUNTIES...
AT 758 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER BAIRD...MOVING NORTH AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE BY 840 PM CDT
MORAN BY 900 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 24, 11:16 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1216 AM CDT MON JUN 25 2007
TXZ072-250615-
TOM GREEN TX-
1216 AM CDT MON JUN 25 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT FOR TOM GREEN
COUNTY...
...FLASH FLOOD WARNING IN EFFECT FOR CENTRAL TOM GREEN COUNTY
UNTIL 215 PM...
AT 1214 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF SAN ANGELO...
MOVING NORTH AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SAN ANGELO BY 1240 AM CDT
GRAPE CREEK BY 115 AM CDT
PEA SIZE HAIL AND WIND GUSTS NEAR 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A SEVERE THUNDERSTORM WARNING BE ISSUED.
Event by event
2 thunderstorm wind, 2 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Tom Green
- When
- June 24, 11:23 PM CST to 11:25 PM CST
- Where
- Tom Green County, 2.95 mi E of (Sjt)mathis Fld San
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 31.370, -100.450
A tool shed was damaged by the strong wind gust in the Bentwood Country Club Subdivision located on the south side of San Angelo.
Thunderstorm Wind, Tom Green
- When
- June 24, 11:23 PM CST to 11:29 PM CST
- Where
- Tom Green County, 3.61 mi SW of Goodfellow Afb
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 31.393, -100.443
Severe thunderstorm winds damaged a carport also located on the south side of San Angelo.
Flash Flood, Tom Green
- When
- June 24, 11:50 PM CST to June 25, 2:51 AM CST
- Where
- Tom Green County, 3.51 mi N of (Sjt)mathis Fld San
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 31.421, -100.500
Very heavy rains over the southwest side of San Angelo caused water to rise on the side streets just off of Loop 306 in Southwest San Angelo. The water depth was up to the floor board of vehicles. Law enforcement also reported a water rescue as well.
Flood, Runnels
- When
- June 25, 5:00 AM CST to 8:00 PM CST
- Where
- Runnels County, Ballinger
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 31.750, -99.950
Early on the 25th, heavy rainfall across northern Runnels County near Winters, created a significant rise along Elm Creek. The Elm Creek at Ballinger climbed quickly above flood stage (7 feet) and crested just over eight feet during the afternoon of the 25th. Additional rises occurred over the next several days as showers continued to linger across the region.
Flash Flood, Runnels
- When
- June 25, 5:50 AM CST to 8:50 AM CST
- Where
- Runnels County, 0.69 mi N of Winters
- Cause
- Heavy Rain
- Property damage
- $9,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.980, -99.950
Winters Fire Department performed a high water rescue of a motorist whose vehicle was swept off County Road 300 just northwest of Winters. The fire department also reported numerous flooded roads in and around Winters.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, June 24 to 30, 20073 injured · $500 million · 1 event
- Lightning Strike in Florida, June 24, 2007$600,000 · 1 event
- Hail and Damaging Winds in Kentucky, June 24, 2007$133,000 · 1.75 in hail · 32 events
- Flash Flood and Hail in North Dakota, June 24 to 25, 2007$159,000 · 2 in hail · 10 events
- Hail and Damaging Winds in Tennessee, June 24, 2007$107,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in North Carolina, June 24, 2007$20,000 · 1.75 in hail · 33 events
- Lightning Strike in Washington, June 24, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 24, 2007$53,000 · 70 kt wind · 4 events
- Tornadoes and Hail in Minnesota, June 24, 2007EF1 · 10 events
- Hail and Damaging Winds in Virginia, June 24, 2007$30,000 · 1.25 in hail · 7 events
- Hail and Damaging Wind in Georgia, June 24, 2007$30,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Montana, June 24, 20074.25 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43818, 43820, 43825, 45041, 43826.